MAUDE Adverse Event Report: BECTON DICKINSON, S.A. PROTECTOR P53; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. PROTECTOR P53; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515107
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that the protector p53 has been found experiencing leakage during use.The following has been provided by the initial reporter: leakage between protector and vial.No patient involved.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: one sample protector connected to a vial of piperacillin/tazobactam along with one syringe and injector were returned to our quality team for investigation.The product was evaluated and a leakage between the vial and protector was observed.A device history review was performed for reported lot 1704010, no deviations or non- conformances were identified during the manufacturing process that could have contributed to this issue.Leakage testing is performed for all lots during manufacturing to ensure the quality of the membrane, results were reviewed for this lot and found to be within specifications.Four retained samples of the same lot were used for additional evaluation.All product was visually inspected and no defects were identified.Functional testing was performed on two of the samples, connecting the protector to a standard 32mm vial using the m12 assembly fixture and attaching a sample syringe and injector.In all cases the protectors were properly fitted to the vial, liquid inside the syringe could move to the vial and back to the syringe without issue, and no leaks were observed.The remaining two retained sample protectors were then fitted to the vial that was returned.During testing liquid inside the syringe could move to the vial and back to the syringe without issue, however, a leak between the protector and vial was observed.During the investigation it was noted the protector housing could not properly fit to the vial of piperacillin/tazobactam.Based the sample evaluation and our quality team's investigation, it was determined that the protector was not able to properly connect to the vial due to the vial cap which does not allow for a secure connection of the protector, resulting in the leak reported.Complaints received for this device and defect will continue to be monitored by our quality team.H3 other text : see section h.10.

Brand Name
PROTECTOR P53
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key9225271
Report Number3003152976-2019-00737
Device Sequence Number11304616
Product Code ONB
UDI-Device Identifier30382905151072
UDI-Public30382905151072
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/29/2022
Device Catalogue Number515107
Device Lot Number1704010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;